# SDR 98ZZZX4164

- Difficulty date: October 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: AAR Aircraft Services, LLC, repair station TIPR833K
- Aircraft: N841AX
- Make and model: Doug DC-8-61
- Aircraft serial: 45908
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Beam
- Part number: 575352215
- Condition: Cracked
- Location: Fuselage
- Part time: 58,700 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT C-CHECK, CRACKS WERE FOUND IN THE J-BEAM WHICH IS ATTACHED TO THE AFT FACE OF THE AFT PRESSURE BULKHEAD.  THE CRACKS ORIGINATE IN THE RADII ADJACENT TO ATTACH BOLTS APPROXIMATELY 1 INCH EACH SIDE OF THE ACFT CENTERLINE.  OPERATING CONDITIONS ARE POSSIBLY CAUSED BY THE COMBINED FORCES OF CABIN PRESSURE AGAINST THE 13 FLIGHT CONTROL CABLES WHICH ARE ROUTED THROUGH PULLEYS ATTACHED TO THE J-BEAM.  SUBMITTER RECOMMENDED THE FOLLOWING:  PERFORM PERIODIC INSPECTIONS OF ALL DC-8 ACFT WITH FLAT AFT PRESSURE BULKHEADS, AND,  REPAIR CRACKS PER DC-8 SRM 53-2-5 FIG 26.
